U.S. doctors online nowAsk doctors free
Brooklyn, NY
A 19-year-old female asked:

Why can prozac (fluoxetine) cause weight gain?always been skinny until i started it for panic/gad. now on 40 a day it causes extreme weight gain & fail to lose it.

1 doctor answer1 doctor weighed in
Dr. Sherry Broadwell
Clinical Psychology 23 years experience
Discuss with doctor: Hi, it isn't always clear if this is due to the medication, the nature of the illness, or if people eat more when they begin to feel better. If the benefits of taking the medication outweigh the weight gain, then consider making lifestyle changes (e.g., increased exercise and dietary management) to offset the side effect. Adjusting dose or changing meds might help. Hope this is helpful. Take care

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.